MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS¿ ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS¿ ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during screw placement in a spinal procedure, the l4 right screw was slightly lateral from plan due to screwdriver hitting the retractor and due to screw release mode.Screw position was confirmed by o-arm spin.3d imaging was used.Just one portion of the screw trajectory was lateral.The screwdriver collided with the end of the self retaining retractor, which altered the trajectory.Screw release/actie mode was attempting to redirect screw back to original position mid-insertion due to deflection by retractor.User removed screw and placed with free-hand navigation.There was no report of injury, medical intervention or prolonged hospitalization.There was a minimal delay due to the event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: investigation summary: according to the information received, the issue with the following product: 451611001 sn (b)(6).During screw placement, l4 right screw was slightly lateral from plan due to screwdriver hitting the retractor and due to screw release mode.Investigation summary: the investigation confirmed anatomical conflict occurred during the procedure.The investigation was conducted by tpm team.The investigation showed that the correct log file was identified.Based on the review and analysis of log files, the most probable cause of the reported issue is an anatomical conflict in between l4 spinous process and l4 right screwhead.The displayed message when the conflict has been detected is described in the device ifu: p.253 - appendix3: device troubleshooting ¿red header: "realigning to target" keep adaptive tracking activated until tool holder realigned with target.Header must turn green before proceeding with navigated instruments.Manual arm manipulation mode is available to help release excessive forces if necessary.Once the forces are released, realign the robotic arm to the target.¿ it is also globally recommended to avoid soft tissue, or any other kind of, pressure p.170 ¿ implant and disc access selection and positioning ¿screw planning recommendations open procedure: be mindful of soft-tissue pressure.It is recommended that open screws are planned with an angulation off midline less than or equal to 12 degrees.Bi-lateral retraction only.Where possible, 90° angles to the bone surface are recommended to avoid inaccuracies or skiving.¿ there was no indication of device malfunction.Based on the investigation findings, no corrective and/or preventive action is proposed.The user indicated that there was no negative impact to the patient outcome and no patient harm.Root cause: an anatomical conflict, visible during intra-operative planning, has led to screw deviation.The velys active robotic assistance system for spine does not appear to be at fault.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): no manufacturing record evaluation required as no manufacturer or service-related issue found.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS¿ ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22817913
Report Number1526439-2025-00951
Device Sequence Number5713407
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELYS CAMERA STATION
Patient SexUnknown